BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Back to Search Results |
| Catalog Number |
D160904 |
| Medical Device Problem Code |
Obstruction of Flow (2423)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/10/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
Additional Manufacturer Narrative
On 13-feb-2025, the product investigation was completed as the complaint device was not returned for analysis.An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31468422l and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with a octaray mapping catheter and an irrigation issue was identified.The medical staff had the octaray connected to a hospital issued iv pump (icu medical model plum360) to control the rate instead of a manual pressurized pump bag, and the iv pump beeped to indicate inadequate irrigation.The catheter was already inside of the patient when the beeping occurred, and the beeping never occurred prior to device insertion.The error read distal occlusion and was beeping, but when the octaray was removed from the body and flushed, the flush perfused as expected with no noted occlusion or coagulation.The catheter appeared in pristine condition.The catheter was removed, flushed, then readvanced multiple times before ultimately the catheter was replaced, and the issue was resolved.There were no carto system errors.The ngen was selected to the correct catheter and operated as expected with no issues.The procedure continued.No patient consequences were reported.
Additional Manufacturer Narrative
On 11-jun-2025, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent an atrial fibrillation ablation procedure with a octaray mapping catheter and an irrigation issue was identified.The medical staff had the octaray connected to a hospital issued iv pump (icu medical model plum360) to control the rate instead of a manual pressurized pump bag, and the iv pump beeped to indicate inadequate irrigation.The catheter was already inside of the patient when the beeping occurred, and the beeping never occurred prior to device insertion.The error read distal occlusion and was beeping, but when the octaray was removed from the body and flushed, the flush perfused as expected with no noted occlusion or coagulation.The catheter appeared in pristine condition.The catheter was removed, flushed, then readvanced multiple times before ultimately the catheter was replaced, and the issue was resolved.There were no carto system errors.The ngen was selected to the correct catheter and operated as expected with no issues.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.Visual inspection and irrigation test of the returned device were performed following j&j procedures.Visual analysis revealed no damage or anomalies on the device.An irrigation test was performed, and the catheter failed the test, the flow in the irrigation hole was very poor.Afterwards, an aluminum wire was introduced in the luer hub, and the wire got stuck at the middle area.Finally, irrigation tube was dissected and observed on the microscope and it was found occluded with dry reddish material.A manufacturing record evaluation was performed for the finished device number lot 31468422l and no internal action related to the complaint was found during the review.The irrigation issue reported by the customer was confirmed.The potential cause of the occlusion cannot be determined.The instruction for use (ifu) contain the following warning and precautions: flush the catheter with heparinized saline prior to insertion into the body.Always follow standard practices of using a continuous drip of anticoagulant fluid under pressure through the proximal luer connector when the device is in the body.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through j&j's quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).